# SDR QMLA2015120915109

- Difficulty date: December 9, 2015
- Submitted: December 11, 2015
- Operation: Air carrier
- Aircraft: N105HN
- Make and model: Snias AS350B2
- Aircraft serial: 2817
- Aircraft time: 11,240 hours, 41,886 cycles
- Engine: Tmeca ARRIEL1D1
- Engine time: 7,190 hours, 16,150 cycles
- System (JASC): 2140 · Heating System
- Part: Setscrew
- Condition: Loose
- Location: Heater Valve
- Component: Heater Valve, Airbus
- Component part number: 7451026002
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING CLIMB OUT WITH PATIENT ONBOARD, THE PILOT & MEDICAL CREW SMELLED & SAW SMOKE ENTERING THE CABIN FROM BELOW THE PILOTS SEAT AREA.  IT SHOULD BE NOTED THAT JUST BEFORE TAKEOFF, THE PILOT HAD TRIED TO FULLY OPEN THE DEMISTER VLV TO CLEAR SOME CONDENSATION THAT HAD BUILT UP ON THE WINDSCREEN WHILE LOADING THE PATIENT.  THERE WAS VERY LITTLE AIR COMING FROM THE DEMISTING DUCTS AS A RESULT.  AS SOON AS THE SMOKE & SMELL HAD STARTED FILLING THE CABIN, THE PILOT IMMEDIATELY ABORTED THE CLIMB & RETURNED TO THE HOSPITAL PAD THEY HAD JUST LEFT.  ONCE ON THE GND & SHUTDOWN, THE PILOT NOTICED THE PLASTIC FLOOR LINER UNDERNEATH THE PILOT SEAT WAS MELTED & DEFORMED.  THE MECHANIC ARRIVED & FOUND THAT THE DRIVE SPROCKET SET SCREWS FOR THE HEATER VLV CONTROLS WERE LOOSE.  THIS WAS CAUSING THE INTERMITTENT OPERATION OF THE HEAT ENTERING THE CABIN FROM UNDERNEATH THE PILOTS SEAT AREA & THROUGH THE DEMISTER VENTS.  THE PLASTIC FLOOR UNDERNEATH THE PILOTS SEAT WAS DEFORMED, BUT STILL SERVICEABLE ACCORDING TO THE MECHANICS INSPECTION.  THE SET SCREWS WERE ALL RE-TORQUED & THE ACFT WAS GND RAN & FLIGHT CHECKED BEFORE RETURNING TO SERVICE WITH NO ADDITIONAL DEFECTS.
